Alert archive / Utah / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 25, 2013, 2:11 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 2:11 PM MDT (20:11 UTC)
- Expired
- Jul 25, 2013, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 35 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4151 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WGUS55 KSLC 252011 FFWSLC UTC053-252315- /O.NEW.KSLC.FF.W.0031.130725T2011Z-130725T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 211 PM MDT THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 515 PM MDT * AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER ZION NATIONAL PARK. THIS WARNING INCLUDES NORTH CREEK...LITTLE CREEK...AND THE SUBWAY. HEAVY RAINFALL HAS OCCURRED IN THE NORTHERN PORTIONS OF THESE DRAINAGES...AND HEAVY RAIN CONTINUES TO FALL OVER THIS AREA AS OF 205 PM. FLASH FLOODING IS EXPECTED IN ALL OF THESE AREAS...INCLUDING THE SUBWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3737 11307 3737 11299 3725 11307 3727 11313 $$ SCHOENING
2 follow-up statements
137 WGUS75 KSLC 252125 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 325 PM MDT THU JUL 25 2013 UTC053-252315- /O.CON.KSLC.FF.W.0031.000000T0000Z-130725T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT- 325 PM MDT THU JUL 25 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR EAST CENTRAL WASHINGTON COUNTY... AT 316 PM MDT...THE THREAT OF FLASH FLOODING CONTINUES IN ZION NATIONAL PARK ALONG NORTH CREEK...LITTLE CREEK...AND THE SUBWAY. EVEN THOUGH RAINFALL HAS ENDED...INCREASED FLOWS IN THESE DRAINAGES STILL PRESENT A POTENTIALLY DANGEROUS SITUATION. ADDITIONAL ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN UTAH THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3737 11307 3737 11299 3725 11307 3727 11313 $$ SCHOENING
723 WGUS75 KSLC 252312 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 512 PM MDT THU JUL 25 2013 UTC053-252316- /O.EXP.KSLC.FF.W.0031.000000T0000Z-130725T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON UT- 512 PM MDT THU JUL 25 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR EAST CENTRAL WASHINGTON COUNTY... THE POTENTIAL FOR FLOODING ACROSS NORTH CREEK...LITTLE CREEK...AND THE SUBWAY IN ZION NATIONAL PARK HAS DIMINISHED AS OF 510 PM...AS THE AREA HAS NOT EXPERIENCED HEAVY RAINFALL IN THE LAST HOUR OR TWO. THEREFORE... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...ELEVATED FLOWS WILL STILL BE POSSIBLE OVER THE AREA INTO THE EVENING HOURS. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. LAT...LON 3737 11307 3737 11299 3725 11307 3727 11313 $$ SCHOENING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:18 AM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 25, 10:18 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1018 AM MDT THU JUL 25 2013 .SYNOPSIS...DRIER AIR WILL SPREAD INTO THE REGION FROM THE NORTHWEST TODAY. MOISTURE WILL BEGIN TO RETURN TO THE SOUTHWEST FRIDAY AND OVERSPREAD THE ENTIRE AREA FOR THE WEEKEND. && .DISCUSSION...MORNING WATER VAPOR IMAGERY AND OBJECTIVE ANALYSIS SHOW A MID LEVEL RIDGE CENTERED NEAR THE UT/AZ/NV TRIPLE POINT. A LIGHT NW FLOW ALOFT PREVAILS ACROSS MUCH OF THE FORECAST AREA...WHICH IS ADVECTING DRIER AIR INTO THE REGION. DESPITE THIS DRYING TREND...PW VALUES REMAIN IN THE 0.5 TO 0.75 INCH RANGE PER GOES IMAGERY...WITH LOCALLY HIGHER VALUES OVER THE LOWER ELEVATIONS OF SOUTHERN UT. THIS RIDGE IS FORECAST TO AMPLIFY TODAY...BUT LARGELY REMAIN IN PLACE THROUGH FRIDAY EARLY FRIDAY BEFORE DRIFTING EAST. LINGERING MOISTURE WILL REMAIN SUFFICIENT TO BRING A THREAT FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY PRIMARILY OVER THE HIGHER TERRAIN OVER CENTRAL AND SOUTHERN UT...BUT DRIFTING SOUTHEAST INTO THE ADJACENT LOWER ELEVATIONS AT TIMES. AS THIS RIDGE SLOWLY SLIDES EAST FRIDAY MOISTURE IS FORECAST TO BEGIN SPREADING BACK INTO WESTERN UT DURING THE AFTERNOON AND EVENING HOURS...THEN INCREASE SUBSTANTIALLY SATURDAY AS THE FLOW ALOFT BECOMES MORE SOUTHWESTERLY...AND A WEAK WAVE LIFTS NORTHWARD THROUGH THE REGION. THIS INCREASE IN MOISTURE WILL BE SHORT LIVED HOWEVER...AS A TROUGH IS FORECAST TO DEVELOP ALONG THE WEST COAST FOR MUCH OF NEXT WEEK...SHUNTING MONSOONAL MOISTURE SOUTH AND EAST OF THE FORECAST AREA. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY WITH SOME SCATTED CLOUDS. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 17Z AND 19Z. && .FIRE WEATHER...HIGH PRESSURE WILL BUILD OVER THE DISTRICT TODAY...ALLOWING DRIER NORTHWEST FLOW ALOFT TO DEVELOP. LINGERING LOW LEVEL MOISTURE WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER SOUTHERN UTAH. HOWEVER...WETTING RAIN POTENTIAL IS LESS THAN IT HAS BEEN IN PREVIOUS DAYS. MOISTURE WILL RETURN TO SOUTHWEST UTAH TOMORROW BEFORE SPREADING ACROSS THE ENTIRE DISTRICT OVER THE WEEKEND...INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED TO RETURN EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC... FIRE WEATHER... AVIATION... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 6:06 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 AM MDT THU JUL 25 2013 UTZ001>016-019>021-517-518-WYZ021-261215- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 606 AM MDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DRIER AIR IS SPREADING INTO THE OUTLOOK AREA FROM THE NORTHWEST TODAY. THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON BUT THESE WILL BE MAINLY OVER THE EASTERN AND SOUTHERN MOUNTAINS. SOME OF THESE WILL DRIFT OFF TOWARDS THE SOUTHEAST ACROSS THE VALLEYS. ISOLATED HEAVY RAIN IS POSSIBLE FROM THESE STORMS BUT FOR THE MOST PART THEY SHOULD BE WEAKER AND DRIER THAN YESTERDAY. ANY SHOWERS THAT DO DEVELOP SHOULD END THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE DRYING TREND WILL CONTINUE ACROSS THE NORTHEASTERN OUTLOOK AREA FRIDAY WITH ONLY A FEW WEAK STORMS POSSIBLE OVER THE MOUNTAINS. MOISTURE WILL BEGIN TO SPREAD BACK INTO THE SOUTHWESTERN OUTLOOK AREA FRIDAY AFTERNOON BRINGING A THREAT OF LOCAL HEAVY RAIN BACK INTO SOUTHWEST UTAH BY LATE IN THE DAY. MOISTURE WILL SURGE NORTH AGAIN FOR THE WEEKEND OVERSPREADING THE ENTIRE OUTLOOK AREA BY SATURDAY. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS WITH A RENEWED THREAT OF LOCAL HEAVY RAIN. ANOTHER AND MORE SIGNIFICANT DRYING TREND IS EXPECTED TO BEGIN EARLY NEXT WEEK AND CONTINUE THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:31 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jul 24, 7:06 PM MDT | Special Weather Statement | SLC | Kane | 54 min |
| Jul 25, 1:24 PM MDT | Flash Flood Warning | SLC | Kane | 5 hr |
Nearby
Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.